Potential Linagliptin-Induced Renal Impairment

Eiji Kutoh

Abstract


    It is known that linagliptin, a novel DPP-4 inhibitor, can be used in patients even with severe renal impairment. So far, there have been no reports describing the clinical presentations and features of a patient with linagliptin-induced renal toxicity. A 66-year-old Japanese man had developed nausea and elevations of creatinine and potassium levels at 4 weeks after switching from sitagliptin to linagliptin. No emesis or diarrhea was noted. These renal parameters had slowly recovered after switching-back to sitagliptin. This slow recovery process may be due to the very long half-life of this drug. Although no single case report can prove case or effect of drugs, it is still safe that physicians carefully monitor renal function upon administration of linagliptin, especially in those with certain degrees of chronic kidney disease.




doi: http://dx.doi.org/10.4021/jmc807w

Keywords


DPP-4 inhibitor; Linagliptin; Sitagliptin; Renal impairment

Full Text: HTML PDF
 
Home     |     Log In     |      About     |      Search     |      Current     |      Archives     |      Submission      |     Subscribe



Journal of Medical Cases, monthly, ISSN 1923-4155 (print), 1923-4163 (online), published by Elmer Press Inc.     

The content of this site is intended for health care professionals.
This is an open-access journal, published articles are distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use,
distribution, and reproduction in any medium, provided the original work is properly cited.

website: www.journalmc.org   editorial contact: editor@journalmc.org
Address: 9160 Boul Leduc, Bureau 410, Brossard, Quebec, J4Y 0E3, Canada

© Elmer Press Inc. All Rights Reserved.